Alert archive / Utah / Flash Flood Warnings in 2010
Flash Flood Warning 29, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 3, 2010, 4:32 PM MDT for Piute County, Wayne County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2010, 4:32 PM MDT (22:32 UTC)
- Expired
- Aug 3, 2010, 7:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Piute County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 134 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.5 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 2579 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
616
WGUS55 KSLC 032232
FFWSLC
UTC031-055-040130-
/O.NEW.KSLC.FF.W.0029.100803T2232Z-100804T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
432 PM MDT TUE AUG 3 2010
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN PIUTE COUNTY IN UTAH...
NORTHWESTERN WAYNE COUNTY IN UTAH...
THIS INCLUDES THE CITY OF LOA...
* UNTIL 730 PM MDT
* AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING RAINFALL AMOUNT OF NEAR 2 INCHES IN THE
DRAINAGES TO THE WEST OF THE TOWN OF LOA. AS A RESULT...FLASH
FLOODING IS ANTICIPATED TO FLOW OUT OF THE HILLIER TERRAIN TO THE
WEST AND THROUGH THE TOWN OF LOA. ADDITIONAL HIGH FLOWS MAY C
CONTINUE TO THE AREA SOUTH OF BICKNELL.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3847 11189 3850 11180 3848 11170 3842 11163
3833 11156 3840 11176 3840 11188
$$
MCINERNEY2 follow-up statements
328
WGUS75 KSLC 040006
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
606 PM MDT TUE AUG 3 2010
UTC031-055-040130-
/O.CON.KSLC.FF.W.0029.000000T0000Z-100804T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIUTE UT-WAYNE UT-
606 PM MDT TUE AUG 3 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR
NORTHWESTERN WAYNE AND NORTHEASTERN PIUTE COUNTIES...
RUNOFF FROM EARLIER THUNDERSTORMS IS EXPECTED TO CONTINUE TO CAUSE
FLASH FLOODING ACROSS PORTIONS OF NORTHWESTERN WAYNE AND
NORTHEASTERN PIUTE COUNTIES. IN PARTICULAR...FLOODING HAS BEEN
REPORTED ALONG HIGHWAY 24 NORTHWEST OF LOA...BETWEEN MILE MARKER 45
AND MILE MARKER 47.
NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES INDICATE THAT 1.5
TO 2.5 INCHES OF RAIN FELL BETWEEN 330 PM MDT AND 500 PM MDT ALONG
HIGHWAY 24 NORTHWEST OF LOA. WHILE THE PRECIPITATION IN THIS AREA
HAS DIMINISHED FOR NOW...RUNOFF FROM THIS HEAVY RAINFALL WILL
CONTINUE TO CAUSE FLOODING THROUGH AT LEAST 730 PM MDT. TRAVEL
ALONG HIGHWAY 24 MAY BE PARTICULARLY HAZARDOUS THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3847 11189 3850 11180 3848 11170 3842 11163
3833 11156 3840 11176 3840 11188
$$066
WGUS75 KSLC 040121
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
721 PM MDT TUE AUG 3 2010
UTC031-055-040130-
/O.EXP.KSLC.FF.W.0029.000000T0000Z-100804T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIUTE UT-WAYNE UT-
721 PM MDT TUE AUG 3 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MDT FOR NORTHWESTERN
WAYNE AND NORTHEASTERN PIUTE COUNTIES...
HEAVY RAINFALL HAS ENDED ACROSS THE AREA...THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3847 11189 3850 11180 3848 11170 3842 11163
3833 11156 3840 11176 3840 11188
$$
CRKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:40 PM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 3, 2:40 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
240 PM MDT TUE AUG 3 2010
.SYNOPSIS...DEEP MOISTURE WILL REMAIN ACROSS EASTERN UTAH THROUGH
MIDWEEK. A DRIER AIRMASS WILL MOVE INTO WESTERN AND NORTHERN UTAH
THIS AFTERNOON. HIGH PRESSURE WILL SHIFT WEST THURSDAY...BRINGING
DEEP MOISTURE INTO NORTHERN UTAH LATER THIS WEEK.
&&
.DISCUSSION...DEEP MOISTURE REMAINS ACROSS EASTERN AND
SOUTHEASTERN UTAH THIS AFTERNOON. SEVERAL ROBUST STORMS HAVE
DEVELOPED SO FAR THIS AFTERNOON WITH RADAR ESTIMATES OF OVER 1.5
TO 2 INCHES IN AN HOUR ALONG THE NORTHERN BOUNDARY OF CAPITAL REEF
NATIONAL PARK. ML CINH HAS LARGELY DISAPPEARED THIS AFTERNOON WITH
THE CURRENT SPC MESOANALYSIS INDICATING IN EXCESS OF 2000 J/KG OF
ML CAPE ACROSS SOUTHEASTERN UTAH.
WITH MORE THAN ADEQUATE INSTABILITY AND ABUNDANT MOISTURE...FLASH
FLOODING WILL REMAIN A THREAT ACROSS THE SOUTHERN HALF OF THE CWA
THIS AFTERNOON AND EVENING. CONTINUED THE FLASH FLOOD WATCH
THROUGH 10 PM TONIGHT.
OUTSIDE OF THE MAIN AXIS OF MOISTURE...ENOUGH MOISTURE...INSTABILITY AND
DCAPE EXIST TO ALLOW FOR THE DEVELOPMENT OF ISOLATED THUNDERSTORMS
IN THIS AREA. THE MAIN THREAT WITH THESE THUNDERSTORMS ARE GUSTY
AND ERRATIC MICROBURST-TYPE WINDS.
WHILE PWATS WILL FALL A BIT TOMORROW OVER THE SOUTHEAST...FLASH
FLOODING REMAIN A CONCERN. WILL HOLD OFF ON ANY WATCH ISSUANCE FOR
TOMORROW AT THIS TIME.
HIGH PRESSURE WILL BUILD EASTWARD ON FRIDAY...EFFECTIVELY SHUTTING
OFF THE MONSOON FOR MUCH OF THE STATE THIS WEEKEND.
&&
.AVIATION...THERE IS A 10 PERCENT CHANCE THAT THE SLC TERMINAL WILL
BE IMPACTED BY THUNDERSTORMS THIS AFTERNOON...WITH GUSTY ERRATIC
WINDS BEING THE MOST LIKELY IMPACT. OTHERWISE...THE LAKE BREEZE IS
STILL EXPECTED TO SWITCH WINDS LATER TODAY...AS SOME OF THE AIRPORT
SENSORS HAVE ALREADY GONE LIGHT AND VARIABLE AS OF 2130Z. MOST
LIKELY SCENARIO IS FOR SURFACE WINDS TO SWITCH TO THE NORTHWEST
BETWEEN 21Z AND 22Z.
&&
.FIRE WEATHER...A WEAK DISTURBANCE MOVED ACROSS THE NORTHERN THIRD
OF THE AREA LAST NIGHT...WITH A DRIER AIR MASS FOLLOWING IN ITS
WAKE. THIS HAS HELPED TO MAKE THUNDERSTORM ACTIVITY MORE ISOLATED IN
THE NORTH TODAY...BUT THE STORMS THAT CONTINUE TO FORM THIS
AFTERNOON WILL LIKELY PRODUCE GUSTY WINDS. FARTHER SOUTH AND EAST
THE STORY WILL REMAIN THE SAME THIS AFTERNOON AND THE NEXT FEW
DAYS...WITH ABUNDANT MOISTURE ALLOWING SCATTERED THUNDERSTORMS TO
FORM AND PRODUCE LOCALLY HEAVY RAIN. THE RELATIVE HUMIDITY WILL
REMAIN HIGH THERE TODAY THROUGH FRIDAY BEFORE ANY SIGNS OF DRYING
FINALLY SETTLES IN.
MOISTURE WILL RETURN TO THE NORTH ON THURSDAY AND FRIDAY AHEAD OF AN
ELONGATING TROUGH ALONG THE CALIFORNIA COAST...BRINGING A CHANCE OF
THUNDERSTORMS BACK TO THE ENTIRE AREA. WHILE CONFIDENCE IS STILL
FAIRLY LOW PAST FRIDAY...THERE IS A CHANCE THAT SIGNIFICANT DRYING
COULD OCCUR HEADING INTO THE BEGINNING OF THE NEXT WORK WEEK AS
SOUTHWESTERLY FLOW INCREASES ACROSS THE GREAT BASIN.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR
UTZ012-013-020-021.
WY...NONE.
&&
PUBLIC...KRUSE
FIRE WEATHER...SCHOENING
AVIATION...SCHOENING
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Aug 3, 3:49 AM MDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 349 AM MDT TUE AUG 3 2010 UTZ001>016-019>021-517-518-WYZ021-041200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 349 AM MDT TUE AUG 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AIRMASS WILL REMAIN IN PLACE ACROSS EAST CENTRAL AND SOUTHEAST UTAH TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THIS AREA TODAY. THESE STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING VERY HEAVY WHICH MAY RESULT IN FLASH FLOODING. SLOT CANYONS...SMALL STREAMS..AND NORMALLY DRY WASHES MAY BE PARTICULARLY HAZARDOUS LOCATIONS TODAY. STORMS WILL BE MORE ISOLATED ACROSS WESTERN AND NORTHERN UTAH. HOWEVER...SOME OF THESE STORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOISTURE IS FORECAST TO SPREAD NORTH ACROSS THE STATE WEDNESDAY INTO THURSDAY NIGHT...INCREASING THE THREAT FOR HEAVY RAINFALL ACROSS THE REGION. A DRIER AIRMASS IS EXPECTED FRIDAY THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 3, 3:13 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 313 PM MDT TUE AUG 3 2010 UTZ013-032200- SAN RAFAEL SWELL UT- 313 PM MDT TUE AUG 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EMERY COUNTY UNTIL 400 PM MDT... AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 25 MILES WEST OF GREEN RIVER...MOVING EAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL CROSS I-70 ABOUT 20 MILES WEST OF GREEN RIVER. * LOCATIONS IMPACTED INCLUDE... I-70 20 MILES WEST OF GREEN RIVER EXIT 147 ON I-70 IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3900 11018 3875 11022 3884 11073 3902 11070 TIME...MOT...LOC 2110Z 277DEG 15KT 3892 11059 RG
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:49 PM MDT | Flash Flood Warning | SLC | Emery, Wayne | 2 hr |
| Aug 3, 12:57 AM MDT | Special Weather Statement | SLC | Salt Lake | 48 min |
| Aug 3, 3:48 AM MDT | Flash Flood Watch | SLC | 18 hr | |
| Aug 3, 2:11 PM MDT | Flash Flood Warning | SLC | Emery, Sevier, Wayne | 3 hr |
| Aug 3, 2:58 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Aug 3, 3:13 PM MDT | Special Weather Statement | SLC | Emery | 47 min |
| Aug 3, 3:43 PM MDT | Severe Thunderstorm Warning | SLC | Piute, Sevier, Wayne | 32 min |
| Aug 3, 3:48 PM MDT | Areal Flood Advisory | SLC | Piute, Sevier | 3 hr |
| Aug 3, 4:16 PM MDT | Severe Thunderstorm Warning | SLC | Piute, Wayne | 44 min |
| Aug 3, 4:49 PM MDT | Special Weather Statement | SLC | Sevier | 41 min |
| Aug 3, 5:39 PM MDT | Flash Flood Warning | SLC | Emery, Sevier, Wayne | 83 min |
| Aug 3, 5:40 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 50 min |
| Aug 3, 5:59 PM MDT | Flash Flood Warning | SLC | Sevier | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.